Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 152, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 22, 2011, 4:59 PM EDT for 5 counties in Kentucky. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 4:59 PM EDT (20:59 UTC)
- Expired
- May 22, 2011, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY
The radar
The Jackson,KY radar (KJKL), 46 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:05 PM EDT | HAIL 0.5 | Royalton, KY | |
| May 22, 5:29 PM EDT | TSTM WND DMG | Staffordsville, KY | TREES AND POWERLINES WERE REPORTED TO HAVE BEEN BLOWN DOWN. |
| May 22, 5:31 PM EDT | HAIL 0.75 | 4 Wsw Paintsville, KY | TRAINED SPOTTER REPORTED ABOUT 3 TO 4 MINUTES OF HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER. |
| May 22, 5:36 PM EDT | TSTM WND DMG | Stambaugh, KY | TREES AND POWERLINES WERE REPORTED TO HAVE BEEN BLOWN DOWN. |
| May 22, 5:40 PM EDT | HAIL 0.25 | Paintsville, KY | |
| May 22, 5:45 PM EDT | HAIL 0.25 | Paintsville, KY | ON ROUTE 40 IN PAINTSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
019
WUUS53 KJKL 222059
SVRJKL
KYC025-071-115-153-159-222145-
/O.NEW.KJKL.SV.W.0152.110522T2059Z-110522T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
459 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
JOHNSON COUNTY IN NORTHEAST KENTUCKY...
CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
WEST CENTRAL MARTIN COUNTY IN NORTHEAST KENTUCKY...
* UNTIL 545 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CONLEY STATION...OR 6 MILES SOUTH OF SALYERSVILLE...AND MOVING
NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...PAINTSVILLE...WEST ROYALTON STATION...SWAMPTON...
ROYALTON...FREDVILLE...MASON...GALDIA...GAPVILLE...MARSHALLVILLE...
BRADLEY...STRINGTOWN...BURNING FORK...GYPSY...IVYTON...CYRUS...
MASHFORK...CONLEY...BROWNLOW AND FALCON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3755 8308 3770 8320 3794 8278 3792 8274
3792 8272 3789 8266 3777 8256
TIME...MOT...LOC 2100Z 238DEG 23KT 3768 8304
WIND...HAIL 60MPH 1.00IN
$$
PELTON3 follow-up statements
197
WWUS53 KJKL 222120 RRA
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT SUN MAY 22 2011
KYC025-222130-
/O.CAN.KJKL.SV.W.0152.000000T0000Z-110522T2145Z/
BREATHITT KY-
520 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BREATHITT COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3761 8293 3777 8308 3794 8278 3792 8274
3792 8272 3789 8266 3777 8256
TIME...MOT...LOC 2120Z 238DEG 23KT 3775 8290
$$
KYC071-115-153-159-222145-
/O.CON.KJKL.SV.W.0152.000000T0000Z-110522T2145Z/
JOHNSON KY-MARTIN KY-MAGOFFIN KY-FLOYD KY-
520 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FLOYD...EAST CENTRAL MAGOFFIN...WEST CENTRAL MARTIN AND JOHNSON
COUNTIES UNTIL 545 PM EDT...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RICEVILLE...OR 8 MILES EAST OF SALYERSVILLE...MOVING NORTHEAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...OIL SPRINGS...DOBSON...LEANDER...PATRICK...DENVER...
CLIFF...BARNETTS CREEK...FITZ...BLAIR...EAST POINT...COLLISTA...
BAYS BRANCH...STAFFORDSVILLE...OAKLAWN ESTATES...AUXIER...
HAGERHILL...WEST VAN LEAR...NERO AND VAN LEAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3761 8293 3777 8308 3794 8278 3792 8274
3792 8272 3789 8266 3777 8256
TIME...MOT...LOC 2120Z 238DEG 23KT 3775 8290
WIND...HAIL 60MPH 1.00IN
$$
PELTON073
WWUS53 KJKL 222127
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EDT SUN MAY 22 2011
KYC071-153-222137-
/O.CAN.KJKL.SV.W.0152.000000T0000Z-110522T2145Z/
MAGOFFIN KY-FLOYD KY-
527 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLOYD AND EAST
CENTRAL MAGOFFIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3775 8275 3775 8276 3774 8277 3775 8279
3772 8286 3772 8294 3776 8296 3779 8296
3785 8291 3794 8278 3789 8266 3781 8259
TIME...MOT...LOC 2127Z 233DEG 23KT 3778 8289
$$
KYC115-159-222145-
/O.CON.KJKL.SV.W.0152.000000T0000Z-110522T2145Z/
JOHNSON KY-MARTIN KY-
527 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MARTIN AND JOHNSON COUNTIES UNTIL 545 PM EDT...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PATRICK...OR 6 MILES SOUTHWEST OF PAINTSVILLE...MOVING NORTHEAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FITZ...STAFFORDSVILLE...BLAIR AND COLLISTA AROUND 535 PM EDT.
PAINTSVILLE...THEALKA...THELMA AND WITTENSVILLE AROUND 540 PM EDT.
TUTOR KEY...BAKER...NIPPA AND BOBBS AROUND 545 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BLAIR...
BUFFALO AND BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3775 8275 3775 8276 3774 8277 3775 8279
3772 8286 3772 8294 3776 8296 3779 8296
3785 8291 3794 8278 3789 8266 3781 8259
TIME...MOT...LOC 2127Z 233DEG 23KT 3778 8289
WIND...HAIL 60MPH 1.00IN
$$
KAS349
WWUS53 KJKL 222145
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
545 PM EDT SUN MAY 22 2011
KYC115-159-222155-
/O.EXP.KJKL.SV.W.0152.000000T0000Z-110522T2145Z/
JOHNSON KY-MARTIN KY-
545 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARTIN AND
JOHNSON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 3775 8275 3775 8276 3774 8277 3775 8279
3772 8286 3772 8294 3776 8296 3779 8296
3785 8291 3794 8278 3789 8266 3781 8259
TIME...MOT...LOC 2127Z 233DEG 23KT 3778 8289
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:22 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 22, 3:22 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 322 PM EDT SUN MAY 22 2011 .SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED THE MODELS ARE IN GOOD AGREEMENT WITH GENERALLY MAINTAINING BROAD SOUTHWEST FLOW ACROSS THE OHIO AND TENNESSEE VALLEYS THROUGH THE SHORT TERM. THE UPPER LEVEL LOW CURRENTLY SPINNING ACROSS THE NORTHERN PLAINS WILL DAMPEN AND EVENTUALLY BE ABSORBED INTO A DEEPER TROUGH TRAVERSING SOUTHEAST CANADA. MEANWHILE...ANOTHER STRONG SHORT WAVE WILL MOVE IN FROM THE PACIFIC NORTHWEST AND EVENTUALLY CUTOFF AS IT DEVELOPS ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS. OCCLUDED/COLD FRONT CURRENTLY ALIGNED FROM SOUTHERN MN DOWN THROUGH SOUTHERN KS WILL WEAKEN AND EVENTUALLY LAY OUT ALONG OR JUST NORTH OF THE OHIO RIVER BY TUESDAY...WITH A DEEPER AREA OF LOW PRESSURE ORGANIZING ACROSS THE SOUTHERN PLAINS. CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OUT AHEAD OF AN APPROACHING MCS OUT OF TN/AR. MODERATE INSTABILITY AND SHEAR OUT AHEAD OF THIS LINE WILL SUPPORT A SEVERE THREAT THROUGH THE REST OF THIS AFTERNOON AND INTO EARLY THIS EVENING. ONCE THIS LINE MOVES THROUGH...CONVECTION WILL BE ON THE DEMISE UNTIL OVERNIGHT TONIGHT...WHEN A LOW LEVEL JET RAMPS UP ACROSS THE OHIO VALLEY. THE MODELS ARE IN GOOD AGREEMENT WITH THIS FEATURE...SO HAVE RAMPED UP POPS TO LIKELY FOR MOST BETWEEN 06 AND 12Z. THE NOCTURNALLY DRIVEN LOW LEVEL JET WILL SUBSIDE MONDAY MORNING... WITH MODELS SHOWING SOME SHORT WAVE RIDGING TAKING PLACE DURING THE DAY AND SOUNDINGS DRYING OUT. STILL...CAN NOT RULE OUT SOME ISOLATED TO SCATTERED CONVECTION RE-FIRING IN THE AFTERNOON...WITH THE POTENTIAL FOR OUTFLOW BOUNDARIES NEARBY. MONDAY NIGHT...ANOTHER LOW LEVEL WILL RAMP UP ACROSS THE OHIO VALLEY...YIELDING AN INCREASE IN CONVECTION ONCE AGAIN BETWEEN 06 AND 12Z. SINCE THE JET WILL BE MORE FOCUSED A BIT FURTHER NORTH...HAVE FAVORED A NORTH TO SOUTH GRADIENT IN POPS. BY TUESDAY AND TUESDAY NIGHT...AREAS OF LOW PRESSURE WILL BE TRAVERSING THE SURFACE BOUNDARY NEARBY. WILL GENERALLY MAINTAIN HIGHER POPS IN THE NORTH AND LESS IN SOUTH. THERE WILL BE AN ONGOING SLIGHT CHANCE OF SEVERE THREAT THROUGH THE SHORT TERM AS WELL...PARTICULARLY DURING THE TIMES OF PEAK HEATING. FOR TEMPERATURES...STUCK CLOSE TO THE INHERITED NUMBERS...FAVORING A MORE DIURNALLY LIMITED RANGE IN TEMPERATURES...WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN THE 60S. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/...UPDATED THE MODELS SEEM TO BE IN BETTER AGREEMENT ALOFT FOR THE START OF THE EXTENDED PORTION OF THE FORECAST TODAY THAN YESTERDAY. A PROGRESSIVE CLOSED LOW WILL ROTATE ITS WAY EAST THROUGH THE SOUTHERN PLAINS AND INTO THE MID MISSISSIPPI VALLEY ON WEDNESDAY. AS THIS HAPPENS RIDGING WILL BUILD BRIEFLY THROUGH THE SOUTHEAST PORTION OF THE NATION. HOWEVER...THIS LOW WILL OPEN UP BY THURSDAY MORNING AND DIFFERENCES BEGIN TO MAGNIFY IN THE MODEL SOLUTIONS. THE GFS STARTS TO MOVE THIS FEATURE FASTER TO THE EAST WHEN COMPARED TO THE GEM AND 00Z ECMWF. REGARDLESS...AS THIS LOW FILLS ITS ENERGY WILL DRIFT EAST THROUGH THE LOWER OHIO VALLEY DURING THE DAY THURSDAY CARRIED BY MID LEVEL SOUTHWEST FLOW. BY 00Z FRIDAY...THE ECMWF IS CLEARLY THE LEAST PROGRESSIVE MODEL AT 500 MBS...HOLDING BACK THE BULK OF ITS ENERGY. THESE TIMING DIFFERENCES MAINTAIN THE LOWER THAN USUAL CONFIDENCE LEVELS FOR THE LATTER PART OF THE EXTENDED. THE QUESTION REMAINS FOR THE HOLIDAY WEEKEND JUST HOW THE EASTERN TROUGH EVOLVES IN THE WAKE OF RE-ENFORCING ENERGY ENTERING THE PICTURE FROM THE NORTHWEST. THE ECMWF...TO A GREATER EXTENT THAN THE OTHERS...ALLOWS THE ENERGY FROM THE NEXT WAVE TO MEET UP WITH ITS OHIO VALLEY TROUGH. THIS WILL EFFECTIVELY HOLD THE LOW HEIGHTS IN PLACE...NEARLY OVERHEAD...WELL INTO THE WEEKEND. IN FACT...BY SUNDAY...THE PREFERRED ECMWF IS ENTIRELY OUT OF PHASE WITH THE GFS...REFLECTING A DEEP CLOSED LOW THROUGH THE OHIO VALLEY RATHER THAN RIDGING. GIVEN CONTINUITY AND ENSEMBLE SUPPORT HAVE FOLLOWED THE 00Z ECMWF FOR WEATHER DETAILS. SENSIBLE WEATHER WILL FEATURE SEVERAL SFC WAVES MOVING THROUGH THE OHIO VALLEY IN CONJUNCTION WITH A WAVY BOUNDARY LYING JUST NORTH OF THE CWA. INITIALLY THIS WILL FAVOR THE NORTHERN PORTION OF THE AREA FOR CONVECTION...BUT ONCE INITIATED...OUTFLOWS AND MESO/MICROSCALE FEATURES WILL DRIVE THE EVOLUTION OF ANY STORMS...LOWERING PREDICTABILITY. THE CONVECTION WILL LIKELY FAVOR A DIURNAL PEAK LATE EACH AFTERNOON AND EARLY EVENING...BUT NOCTURNAL ACTIVITY FROM THE NORTHWEST MAY IMPINGE ON PARTS OF THE AREA WELL AFTER THE DAYTIME HEAT WOULD HAVE DISSIPATED. THE BEST CHANCE OF CONVECTION WILL LIKELY HOLD OFF FOR ALL OF EAST KENTUCKY UNTIL LATER IN THE WEEK AS THE UPPER LOW AND ITS SFC REFLECTION MOVE DEEPER INTO THE OHIO VALLEY LATER THURSDAY AND INTO FRIDAY. UNTIL THEN...HAVE DRAWN A MINIMUM IN POPS AND SKY FOR THE FAR SOUTHEAST...BUT WITH THE BOUNDARY CLOSER TO THE NORTHWEST...POPS IN THOSE AREAS WILL PEAK NEAR 50 PERCENT EACH AFTERNOON. FOR THE WEEKEND...FOLLOWING THE 00Z ECMWF SOLUTION... HAVE PAINTED A DAMPER AND COOLER FORECAST THAN IMPLIED BY THE SUPER PROGRESSIVE GFS. WHILE THE WEATHER WILL BE RATHER UNSETTLE UP TO AND THROUGH THE HOLIDAY WEEKEND...EXPECT THE TIMES OF STORMS TO BE INFREQUENT ENOUGH TO PRECLUDE ANY HYDRO ISSUES OUTSIDE OF FLASH FLOODING SHOULD EXCESSIVE TRAINING OCCUR. FOLLOWED A BLEND OF THE INHERITED GRIDS AND HPC GUIDANCE FOR FORECAST HIGHS AND LOWS THROUGH THE LONG TERM ALONG WITH MINOR TERRAIN DRIVEN ADJUSTMENTS MADE FOR MINIMUMS. AS FOR POPS...ENDED UP ON THE DRY SIDE OF MEX THROUGH FRIDAY...BUT MAINTAINED HIGHER VALUES OVER THE MEMORIAL DAY WEEKEND. && .AVIATION.../18Z TO 18Z/ A BROKEN LINE OF THUNDERSTORMS MOVING IN FROM CENTRAL TENNESSEE AND WESTERN KENTUCKY WILL REACH SME BETWEEN 20 AND 21Z AND LOZ BETWEEN 21 AND 22Z. AM COUNTING ON THESE HOLDING TOGETHER ENOUGH FOR TEMPORARY MVFR IMPACT AT BOTH TERMINALS AT THESE TIMES. AT JKL...THERE IS MORE UNCERTAINTY...AND WILL ONLY CARRY A VCTS. DEPENDING UPON CLEARING AND THE AMOUNT OF RAINFALL RECEIVED...IFR FOG AT BOTH SME AND LOZ IS CERTAINLY POSSIBLE. FOR NOW...HAVE CONTINUED TO MENTION A DROP DOWN TO MVFR. OVERNIGHT...A LOW LEVEL JET WILL RAMP UP ACROSS THE OHIO VALLEY...BRINGING A RENEWED THREAT OF CONVECTION ACROSS THE AREA. THE CONVECTION WILL LIKELY EASE UP BY THE MID-MORNING HOURS ON MONDAY...WITH ONLY WIDELY SCATTERED STORMS POSSIBLE LATER IN THE AFTERNOON. SOUTHWEST WINDS OF 5 TO 10 KTS WILL LIGHTEN UP TOWARDS DUSK THIS EVENING...AND THEN RAMP UP TO AROUND 10 KTS AFTER 15Z ON MONDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM...GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, May 22, 4:26 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 426 PM EDT SUN MAY 22 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 426 PM EDT SUN MAY 22 2011 ...SEVERE THUNDERSTORM WATCH 324 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE LIKELY. SOME OF THE STORMS THROUGH EARLY THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH SATURDAY. SOME OF THE STORMS ON MONDAY AND TUESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH TUESDAY. GEOGERIAN
In the hours before
Local storm report, May 22, 4:34 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL BEATTYVILLE 37.58N 83.71W
05/22/2011 E0.50 INCH LEE KY TRAINED SPOTTER
LARGEST HAIL WAS HALF INCH IN DIAMETER. GUSTY WINDS UP TO
40 MPH ALSO REPORTED.
&&
KASSpecial weather statement, May 22, 4:35 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 435 PM EDT SUN MAY 22 2011 KYZ069-080-084>087-116-222115- LAUREL-WHITLEY-MCCREARY-JACKSON-CLAY-KNOX-BELL- 435 PM EDT SUN MAY 22 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT SUNDAY AFTERNOON... SOUTH CENTRAL JACKSON... SOUTHWESTERN CLAY... LAUREL... KNOX... NORTHERN WHITLEY... NORTHEASTERN MCCREARY AND NORTH CENTRAL BELL. AT 435 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR YOUNGS CREEK...OR 8 MILES NORTHWEST OF WILLIAMSBURG...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DEERING AROUND 440 PM EDT...RYE AROUND 445 PM EDT...FABER AROUND 450 PM EDT...WOODBINE AROUND 455 PM EDT AND MOORE HILL AROUND 500 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, May 22, 4:40 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 440 PM EDT SUN MAY 22 2011 KYZ104-106-107-222115- ELLIOTT-JOHNSON-MORGAN- 440 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT SUNDAY AFTERNOON... ELLIOTT... EAST CENTRAL MORGAN AND EXTREME NORTHWESTERN JOHNSON. AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SANDY HOOK... MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ISONVILLE AROUND 445 PM EDT...CULVER AROUND 455 PM EDT...BRUIN AROUND 500 PM EDT... RESIDENTS CAN EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
Local storm report, May 22, 4:43 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL BEATTYVILLE 37.58N 83.71W
05/22/2011 E0.50 INCH LEE KY TRAINED SPOTTER
&&
KASSpecial weather statement, May 22, 4:43 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 443 PM EDT SUN MAY 22 2011 KYZ068-079-080-084>086-222115- ROCKCASTLE-PULASKI-LAUREL-WHITLEY-MCCREARY-KNOX- 443 PM EDT SUN MAY 22 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT SUNDAY AFTERNOON... SOUTHEASTERN ROCKCASTLE... SOUTHEASTERN PULASKI... LAUREL... WESTERN KNOX... NORTHERN WHITLEY AND EASTERN MCCREARY. AT 443 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR HUXLEY...OR 17 MILES SOUTHEAST OF SOMERSET...MOVING NORTHEAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VOX AROUND 450 PM EDT...HIGHTOP AROUND 455 PM EDT...LILY AROUND 500 PM EDT...LEVI JACKSON S.P. AROUND 505 PM EDT AND LESBAS AROUND 510 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, May 22, 4:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 446 PM EDT SUN MAY 22 2011 KYZ107>110-112-222115- JOHNSON-MAGOFFIN-WOLFE-FLOYD-BREATHITT- 446 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT SUNDAY AFTERNOON... SOUTHWESTERN JOHNSON... CENTRAL MAGOFFIN... EXTREME SOUTHEASTERN WOLFE... NORTHWESTERN FLOYD AND NORTHEASTERN BREATHITT. AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORAKER...OR 9 MILES SOUTHWEST OF SALYERSVILLE...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CARVER STATION AROUND 455 PM EDT...CONLEY STATION AROUND 500 PM EDT...SKAGGS AROUND 505 PM EDT...BRADLEY AROUND 510 PM EDT...CONLEY AROUND 515 PM EDT... RESIDENTS CAN EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 28 min |
| May 22, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 30 min |
| May 22, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Lee, Owsley, Rockcastle | 45 min |
| May 22, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 38 min |
| May 22, 3:40 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, Owsley | 35 min |
| May 22, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 2 more | 33 min |
| May 22, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Knox, Laurel, Leslie and 3 more | 45 min |
| May 22, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 29 min |
| May 22, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Magoffin, Owsley, Perry and 1 more | 32 min |
| May 22, 4:55 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Whitley | 72 min |
| May 22, 4:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Owsley, Pulaski and 2 more | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.